Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


I need to change my medication
May 11, 2005

I have been postitive for 12 years. I began taking medication approximately 2 1/2 years ago(Combivir and Sustiva). I have lost weight in my legs, arms and buttocks. I have read that some medications displace fat. I think it may be time for me to change medications but to be honest, "I am scared". Is there somthing I could switch to that would not cause so much cell damage?

Response from Dr. Conway

The loss of body mass you describe is sometimes seen in people who have not received any treatment, so it is not always due to medications. This being said, a regimen of Epivir, Viread and Sustiva has been associated with a very low incidence of its development over 3-5 years in clinical trials. If your viral load is undetectable, you could make a single drug swtich from Combivir (which is Retrovir plus Epivir) to Epivir and Viread and be on a more favorable regimen with respect to the issue of body mass loss. If Truvada (combination of Viread and Emtriva) is available to you, this is the same thing (using FTC instead of 3TC, functionally the same drug) and you can be on a total of 2 pills once a day as your entire HAART regimen.



Previous
Do I have AIDS?
Next
risks/benefits of self-initiating PEP with leftover pills?

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement